We compare Ibuklin and Paracetamol | Which is better

Ibuklin and Paracetamol are drugs from the NSAID group. Nonsteroidal anti-inflammatory drugs reduce body temperature, relieve pain, reduce inflammation, and alleviate general condition. They are prescribed for adults and children, used in pregnancy and lactation. It is unlikely that among those reading this article there is a person who has not heard of these drugs. Do you want to know what the difference between them is??

The experts of our magazine conducted a comparative analysis of antipyretic drugs and found out how Paracetamol differs from Ibuklin. We have learned that Ibuklin is a combination drug. It contains the same paracetamol and ibuprofen. This combination is faster and more effective in dealing with fever and pain, but also more often causes serious adverse reactions.

The final choice of drug will depend on the specific clinical situation. In some cases, you can’t do without Ibuklin, in others you may be limited to plain Paracetamol. We will not reveal all the cards – read the details in the article.

headache

Composition and release form: what is the difference between the drugs?

Paracetamol and Ibukulin belong to the group of non-steroidal anti-inflammatory drugs (NSAIDs). Available in pills. Sold at the pharmacy without a prescription.

The composition of the drugs under consideration is different:

  1. Paracetamol. The name of the active ingredient coincides with the trade name of the drug – it is still the same paracetamol. One tablet contains 500 mg.

  2. Ibuklin consists of two components: paracetamol (325 mg) and ibuprofen (400 mg).

Paracetamol is one of the cheapest antipyretic drugs. One pack of drugs (20 pills) will cost 20-30 rubles. Ibuklin is more expensive – 100 rubles for 10 tablets. The cost of Ibuklin is increased due to its constituent ibuprofen.

How they work?

Non-steroidal anti-inflammatory drugs have a triple effect:

  1. Antipyretic: lowers high body temperature;

  2. Analgesic: relieves pain;

  3. Anti-inflammatory: it suppresses the development of inflammation in tissues.

All these effects have the same mechanism of development – disruption of the synthesis of pain and inflammation mediators. The COX enzyme (cyclooxygenase) is the main site of action of NSAIDs. The human body produces three kinds of enzymes:

  1. COX-1 – constantly synthesized, participates in key metabolic processes;

  2. COX-2 – is formed only during inflammation;

  3. COX-3 – involved in the development of pain and fever, but does not affect the inflammatory process.

The difference in the action of Ibuklin and Paracetamol is due to their constituent components. They affect COX synthesis in different ways, so their effect on the body is different.

Paracetamol

Paracetamol

The mechanism of action of paracetamol has not yet been studied. It is not like typical NSAIDs that block COX-1 and COX-3 production. There is evidence that paracetamol does bind to cyclooxygenases, but in a different part of the molecule – not where ibuprofen, melkiskam, and other agents in the group. The Pharmacological Research review indicated only that paracetamol (in foreign literature, acetaminophen) does not – does not inhibit COX production outside the brain. Scientists are speculating, but can’t yet understand how the substance actually works, why it relieves pain and lowers body temperature.

The medical literature indicates that paracetamol inhibits COX-3. It is effective in reducing high body temperature, eliminating chills and other associated manifestations of fever. Is a mild analgesic – can relieve headaches from flu and acute respiratory infections, but cannot cope with severe pain from injuries, arthritis, pulpitis. Does not affect the inflammatory process. It is worth noting that COX-3 is only found in the tissues of experimental animals. The existence of this enzyme in humans has not yet been proven, nor has the effect of paracetamol on its synthesis.

Despite the mysterious mechanism of action, paracetamol remains the most popular drug of the NSAID group. Approximately 22,000 publications on acetamiphen in the English-language PubMed database of medical articles. There are more than 60 Cochrane reviews of the drug. The action of paracetamol has been confirmed by numerous studies:

The drug copes well with migraine, but does not help with tension headaches.

Effective in postoperative period – relieves pain in 15 minutes after application.

Does not manage pain against the background of inflammation – for example, in osteoarthritis. Large studies have shown that the drug is also ineffective for acute back pain.

The positive effect of paracetamol in controlling cold symptoms has been confirmed.

Surprisingly, paracetamol has not been shown to work well in treating fever in children. The Cochrane review from 2012 stated that the effectiveness of the drug is comparable to the effect of non-medicinal methods. The study involved 120 children. Patients were divided into two groups. One group was given paracetamol to reduce body temperature, while the other group practiced physical methods of cooling (wiping, bathing). Analysis has shown that wiping with a wet sponge handles fever just as well as the medication. Nor was evidence found that paracetamol reduces the likelihood of the onset of febrile seizures (muscle contractions in the face of high body temperature).

Ibuklin

Ibuklin

Ibuklin contains paracetamol and ibuprofen. We talked about paracetamol above. Next, let’s talk about the action of the second component.

Ibuprofen refers to non-selective COX inhibitors. It blocks two enzymes at once – COX-1 and COX-2. Effectively relieves fever, pain and swelling, eliminates inflammatory response. Together with paracetamol, ibuprofen is on the World Health Organization’s Model List of Essential Medicines (WHO Model

  • (st of Essential Medicines). Among other drugs, it is recommended for use in pediatrics.

    More than 100 articles in the Kohren Library are devoted to ibuprofen. Reviews show that the drug is good for pain in a variety of conditions. It relieves pain after surgery, is used in rheumatology and orthopedics for inflammatory joint diseases, is effective for migraines and headaches of other origin. The drug copes with the symptoms of diseases of the musculoskeletal system, relieves the state at colds and flu. Practitioners note: in combination with etiotropic therapy (aimed at eliminating the cause) ibuprofen speeds up recovery.

    Which remedy is more effective for pain and fever?

    Clinical studies show that the combined drug Ibuklin is faster and more effective in its task: relieves pain, lowers body temperature and suppresses inflammation. Foreign literature provides evidence for this assertion. The combination of ibuprofen and paracetamol has been shown to work in a variety of situations:

    1. Reduces postoperative pain in 70% of cases (compared to 7% in the placebo group).

    2. Relieves the condition after tooth extraction (6 hours after surgery).

    3. Relieves acute pain of various origins.

    The Russian-language literature has also not overlooked the combination drug. We have studied the presented medical reviews and found that in combination with paracetamol the therapeutic effect of ibuprofen increases by 64%. The drug relieves acute pain in as little as 15 minutes and lasts up to 9 hours. This is significantly longer than with isolated paracetamol (40 minutes and 4-6 hours, respectively). The combination drug can be considered the means of choice in the treatment of diseases of the musculoskeletal system. Studies have shown that when the drug is used in a full daily dose, it is possible to achieve sustained control of moderate to severe pain in osteoarthritis and similar conditions.

    Many authors note that the combination of ibuprofen and paracetamol can be called one of the most successful. Both drugs have almost 100% bioavailability – they are almost completely absorbed and quickly reach the focus of inflammation. When taken on an empty stomach, ibuprofen starts working after 30-40 minutes, paracetamol – after 30-60 minutes. But when administered together, the drug works faster – the maximum concentration of paracetamol in the blood is observed 10-15 minutes earlier.

    Despite the unambiguous positive effect of Ibuklin, the attitude of experts to the combination therapy is ambiguous. Many researchers warn: in combination with ibuprofen, paracetamol acts faster and more effectively, but also more often causes unwanted adverse reactions. About why it is not always necessary to use a powerful, but dangerous drug – read more.

    Every drug has its time

    pain syndrome

    The instructions for use indicate that Paracetamol is prescribed in such situations:

    1. Pain syndrome of mild to moderate intensity, including headaches, toothaches, algodysmenorrhea (painful menstruation), neuralgia and myalgia;

    2. Fever – increase in body temperature in infectious and inflammatory diseases.

    Paracetamol penetrates the placental barrier. During pregnancy, it is prescribed only under strict indications and mostly after 14 weeks. Caution in lactation. Allowed for children from 6 years of age.

    There are more indications for prescribing Ibuklin:

    1. Symptomatic treatment of infectious and inflammatory diseases accompanied by fever, chills and headache (including SARS, influenza);

    2. Pain syndrome in neurological diseases;

    3. Myalgia – pain in the muscles;

    4. Back pain in osteochondrosis and other similar conditions;

    5. Pain syndrome after surgery, trauma;

    6. Joint pain in inflammatory and degenerative processes;

    7. Algodysmenorrhea;

    8. toothache.

    The instructions specifically note that Ibuklin only relieves symptoms, but has no effect on the progression of the disease. It does not cure, does not prevent the development of complications, and does not reduce the risk of recurrence.

    Ibukulin is contraindicated in the third trimester of pregnancy – premature delivery is possible. Caution is prescribed in I and II trimester, during lactation. Not used in children under 12 years of age.

    As prescribed?

    how it is called

    The drug regimen varies:

    1. Paracetamol for adults is prescribed 1 tablet (500 mg) up to 4 times a day. In special cases, you can increase the dosage of the drug: no more than 1 g for a single dose, no more than 4 g per day. The interval between doses of the drug must be at least 4 hours. For children, the dosage is calculated individually based on age. The effect occurs after 30-60 minutes, reaches a maximum after 2 hours, lasts up to 4-6 hours.

    2. Ibuklin adults are prescribed 1 tablet 3 times a day. Maximum daily dosage is 3 tablets. The effect comes in 20-40 minutes, reaches a maximum in 1-2 hours, lasts up to 8-9 hours.

    Both drugs are prescribed for no more than 3 days as an antipyretic and no more than 5 days to relieve pain. If there is no improvement within a given period of time, you should see a doctor.

    Precautions

    Ibuklin and Paracetamol cannot be called safe drugs. Their components cause many side effects, from allergies to myocardial infarction. Consider adverse reactions for each of the active ingredients.

    Paracetamol:

    1. Disrupts the digestive tract: leads to nausea, diarrhea, abdominal pain.

    2. In high doses has a hepatotoxic effect. Clinical trials conducted at the beginning of the century show: an overdose of the drug leads to liver failure. The cause of this phenomenon is an excess of the substance NAPQI, a metabolic product of paracetamol. At low doses it is neutralized to safe components, at high doses it leads to the death of liver cells.

    3. Disrupts the functioning of the hematopoietic system: leads to a decrease in all blood cells – red blood cells, white blood cells, and platelets. Severe infections and bleeding develop.

    Ibuprofen:

    1. Causes NSAID gastropathy: provokes the development of a stomach ulcer, exacerbation of chronic pathology. Against the background of taking the drug may be nausea, abdominal pain, diarrhea or constipation, flatulence.

    2. Increases risk of myocardial infarction by 31% (study published in European Heart Journal).

    3. Interferes with the nervous system. Taking Ibuprofen leads to insomnia, headaches, anxiety, reduces vision and hearing. May cause depression, hallucinations. In people with autoimmune pathology, it increases the risk of aseptic meningitis.

    4. Suppresses bone marrow function: leads to anemia, thrombocytopenia, agranulocytosis.

    5. Disrupts kidney function – causes nephrotic syndrome.

    6. Often leads to the development of an allergic reaction.

    7. Negatively affects male health. A 2018 study indicates that ibuprofen increases luteinizing hormone levels in the pituitary gland and decreases testosterone concentrations with long-term use. But the authors of the study did not check how long this effect persists and whether testosterone returns to normal after discontinuation of the drug.

    8. Risk of side effects increases with increasing dosage and combining active ingredients. Because of this, Ibuclin causes more frequent and more serious adverse reactions. Many doctors do not recommend the use of the combined drug without an acute need, especially in pediatric practice.

    Conclusions

    Our verdict:

    1. Paracetamol and Ibuklin belong to the group of nonsteroidal anti-inflammatory drugs. They reduce body temperature, relieve pain and inflammation.

    2. Ibuklin works faster than Paracetamol. When Ibuklin is used the effect comes in 15 minutes and lasts 8-9 hours. Paracetamol acts after 30-60 minutes to a maximum of 4-6 hours.

    3. Ibuklin is more effective. Its constituents work against pain, inflammation, and fever. Paracetamol lowers body temperature and relieves mild pain. It does not work for inflammation and is not effective for severe pain.

    4. The risk of side effects is higher when taking the combination drug Ibuklin.

    When choosing a drug do not forget to consult with your doctor. Remember that both drugs are prescribed a short course – for 3-5 days. Prolonged therapy with nonsteroidal anti-inflammatory drugs is possible only under the supervision of a specialist.

  • Rate the article
    ( No ratings yet )
    Add comments

    ;-) :| :x :twisted: :smile: :shock: :sad: :roll: :razz: :oops: :o :mrgreen: :lol: :idea: :grin: :evil: :cry: :cool: :arrow: :???: :?: :!: